Wyoming, 2013Damaging Winds in Wyoming, July 7, 2013
July 7, 2013 · NWS UNR · 2 events in 1 county or zone
A severe thunderstorm moved across northern Campbell County and produced wind gusts around 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm moved across northern Campbell County and produced wind gusts around 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 7, 4:41 PM MST, 59 minutes earlier.
Area forecast discussion, Jul 7, 4:41 PM MST, 59 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
541 PM MDT SUN JUL 7 2013
.SHORT TERM...THIS EVENING THROUGH MONDAY NIGHT
ISSUED AT 140 PM MDT SUN JUL 7 2013
19Z SURFACE ANALYSIS HAD FRONTAL BOUNDARY FROM NORTHWEST MN TO CENTRAL
NE...WRAPPING NORTHWEST INTO CENTRAL MT. OUTFLOW BOUNDARY LOCATED FROM
MISSION TO RAPID CITY TO SOUTHEAST MT. MLCIN ERODING OVER
NORTHWEST THIRD OF CWA WITH 500-1000J/KG MLCAPE. MLCAPE WILL
INCREASE TO 1-2KJ/KG BY 21Z AS MLCIN BECOMES ZERO. SHORTWAVE OVER
CENTRAL/WESTERN WY WILL OVER-TOP INSTABILITY WITH 25-30M/S 0-6KM
EFFECTIVE SHEAR DEVELOPING OVER THE WEST...AS LOW LEVEL
SOUTHEASTERLY BOUNDARY LAYER FLOW INCREASES TO 25KTS. SHOULD BE A
RECIPE FOR ACTIVE TSRA WITH POSSIBLE SUPERCELLS AND RESULTANT
LARGE HAIL/DAMAGING WIND THREAT THROUGH AT LEAST THE EARLY EVENING
HOURS. FURTHER EAST...OUTFLOW BOUNDARY FROM MORNING CONVECTION
STILL FIRING TSRA OVER SOUTH CENTRAL SD AND THIS SHOULD CONTINUE
THROUGH EARLY EVENING GIVEN PEAK HEATING IS JUST AROUND THE
CORNER. CONVECTIVE ALLOWING MODELS HAVE SEVERAL DIFFERENT
SOLUTIONS RANGING FROM A FEW TSRA TO A VERY ACTIVE EVENT.
TEMPERATURES WILL BE NEAR GUIDANCE OVERNIGHT.
MONDAY...SUNDAY NIGHT CONVECTION WILL REINFORCE LEE TROUGH FROM
CENTRAL MT INTO WESTERN NE FOR MONDAY. MAIN SHORTWAVE ENERGY WILL
BE ACROSS THE US/CANADIAN BORDER WITH BEST SHEAR IN THE FAR NORTH.
MODERATE TO LOCALLY STRONG INSTABILITY IS FORECAST...SO WOULD
EXPECT ANOTHER ROUND OF TSRA WITH SEVERE STORMS POSSIBLE.
TEMPERATURES WILL BE NEAR GUIDANCE.
&&
.LONG TERM...TUESDAY THROUGH SUNDAY
ISSUED AT 140 PM MDT SUN JUL 7 2013
ZONAL FLOW WILL GIVE WAY TO A MORE AMPLIFIED FLOW FOR THE SECOND
PART OF THE WEEK. SHORT WAVE WILL DROP ACRS ND INTO MN TUESDAY
WITH COLD FRONT CROSSING FCST AREA WITH LAST ROUND OF SCATTERED
SHOWERS AND THUNDERSTORMS. MOEDLS IN GOOD AGREEMENT WITH PLACEMENT
AND TIMING OF SYSTEM THAT WILL MAINLY AFFECT NORTHWESTERN SD.
UPPER RIDGE WILL BUILD OVER THE ROCKIES/HIGH PLAINS THROUGH THE
REMAINDER OF THE FORECAST...WITH LOWER PRECIPITATION POTENTIAL.
THUNDERSTORMS MAY DEVELOP AHEAD OF LEE TROF OVR ERN MT-WY AND LOW
LEVEL JET WED-WED NIGHT AND AGAIN FRIDAY. TEMPERATURES WILL BE
NEAR TO ABOVE AVERAGE.
&&
.AVIATION...FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING
ISSUED AT 539 PM MDT SUN JUL 7 2013
SCT TSTMS WILL DVLP THIS EVE AND CONT THRU MUCH OF THE NGHT...WITH
WND GUSTS TO 50 KT VCNTY STRMS. E-SELY WNDS WL CONT TONIGHT EAST OF
A N-S BOUNDARY OVR WY.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
SHORT TERM...HELGESON
LONG TERM...55
AVIATION...10
Hazardous weather outlook, Jul 7, 2:10 AM MST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
310 AM MDT SUN JUL 7 2013
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-081300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
310 AM MDT (410 AM CDT) SUN JUL 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE
HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A DAILY CHANCE OF THUNDERSTORMS MONDAY THROUGH
SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Jul 7, 3:15 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
415 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 8 NE WINNER 43.46N 99.75W
07/07/2013 E60 MPH TRIPP SD PUBLIC
&&
POJORLIELocal storm report, Jul 7, 4:55 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
555 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 18 E LIGHTNING FLAT 44.99N 104.67W
07/07/2013 E0.70 INCH CROOK WY PUBLIC
&&
MELocal storm report, Jul 7, 4:57 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
557 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 7 NNW ALVA 44.78N 104.52W
07/07/2013 E1.00 INCH CROOK WY PUBLIC
HAIL 2 INCHES DEEP 1.5 INCHES RAIN
&&
MELocal storm report, Jul 7, 5:05 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
605 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 6 SE ALVA 44.63N 104.38W
07/07/2013 E1.00 INCH CROOK WY FIRE DEPT/RESCUE
0547 PM TSTM WND GST 6 SE ALVA 44.63N 104.38W
07/07/2013 E65 MPH CROOK WY FIRE DEPT/RESCUE
&&
MELocal storm report, Jul 7, 5:07 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
607 PM MDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 SE ALVA 44.65N 104.38W
07/07/2013 E1.00 INCH CROOK WY PUBLIC
&&
POJORLIEThunderstorm Wind, Campbell
- When
- July 7, 5:40 PM MST
- Where
- Campbell County, 14.54 mi NNW of Recluse
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 44.943, -105.788
Wind gusts blew shingles off a roof.
Thunderstorm Wind, Campbell
- When
- July 7, 6:30 PM MST
- Where
- Campbell County, 13.15 mi WNW of Rockypoint
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.970, -105.350
Wind gusts were estimated at 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, July 7 to 8, 20131 death · 1.75 in hail · 14 events
- Excessive Heat in New York, July 7 to 8, 20131 death · 1 event
- Flash Flooding in Vermont, July 7 to 10, 2013$625,000 · 10 events
- Damaging Winds in Pennsylvania, July 7, 2013$125,000 · 61 kt wind · 31 events
- Flash Flooding in New York, July 7 to 8, 2013$230,000 · 10 events
- Hail in Nebraska, July 7, 2013$265,000 · 1.75 in hail · 6 events
- Damaging Winds in West Virginia, July 7, 2013$148,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Wisconsin, July 7 to 8, 2013$99,000 · 65 kt wind · 6 events
- Lightning Strike in Guam, July 7, 2013$50,000 · 1 event
- Hail and Damaging Winds in New Jersey, July 7, 2013$34,000 · 1.75 in hail · 6 events
- Damaging Wind in Connecticut, July 7, 2013$30,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in South Dakota, July 7, 2013$17,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458547, 458548.